MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 6 FR 110 CM; CATHETER, FLOW DIRECTED
Model Number IPN923527
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The report states that "during the procedure according to ifu, balloon at the end of the catheter was broken, so [the clinician] could not use it on the patient" additional information states that the catheter ruptured during use on the patient.An additional catheter was inserted.No report of patient harm or injury.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported lot number (16f22a0058) matches the lot number on the returned original packaging pouch.Returned for investigation was a 6fr.110cm wedge catheter with the original packaging pouch.The sample was returned in the ups shipping box and was in a sealed bio-hazard bag.The sample was loosely packed within the original packaging pouch.Upon return, the inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 1.0cc.The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, a wrinkle was noted on the balloon surface and small stress marks were visible on the edges of the balloon surface.No contrast media was noted in the injection lumen extension line.No condensation was noted in the inflation lumen extension line.No blood was noted on the interior or the exterior surfaces of the returned catheter.No other visual damage or abnormalities were noted to the returned sample.The inflation lumen was injected with 1.0cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 5mm.The other side measured approximately 5mm.The inflation lumen was injected with 1.0cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed.Upon tug test, no pull away was noted.The balloon was placed in water, and air was injected into the inflation lumen again.No leak was noted.The injection lumen was aspirated and flushed.No blood or debris was noted.A lab inventory 0.025in guidewire was back loaded through the distal tip.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.The guidewire was front loaded through the injection extension line.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon at the end of the catheter was broken" is not confirmed.During the investigation, the balloon inflated as per specifications.The returned device passed functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.

Brand Name
CATH PKGD: WEDGE 6 FR 110 CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15600756
Report Number3010532612-2022-00426
Device Sequence Number11332220
Product Code DYG
UDI-Device Identifier10801902206746
UDI-Public10801902206746
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberIPN923527
Device Catalogue NumberAI-07126
Device Lot Number16F22A0058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/08/2022
12/06/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date11/08/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown